Thomas H. Pate
Professor

Research Areas - Actuarial Mathematics - Linear Algebra

Office: 203 Parker Hall

Address:
221 Parker Hall
Auburn, AL 36849-5310

Phone: (334) 844-6570
Fax: (334) 844-6555
E-Mail: patetho@auburn.edu

Education

Ph.D., Emory University 1976
B.S., Georgia State University 1971


Professional Employment

Professor, Department of Mathematics and Statistics, Auburn University 1998 - present
IDA-CCR, Princeton, NJ June - August 1996
Visiting Professor of Mathematics, Ohio State University September 1989 - May 1990
Visiting Professor of Mathematics, Ohio State University September 1988 - May 1989
Associate Professor, Department of Mathematics, Auburn University 1982 - 1988
NASA Summer Faculty Fellow, Marshall Space Flight Center June - August 1981
Assistant Professor, Department of Mathematics and Statistics, Auburn University 1978 - 1982
Assistant Professor of Mathematics, Louisiana State University 1976 - 1978


Honors and Awards

Awarded $2500.00 by the Society of Actuaries for educational purposes in recognition of attaining the rank of Associate of the Society of Actuaries.
Invited lecturer, American Mathematical Society special session on Classical Partial Differential Equations, AMS national meetings, January 1986
NASA Summer Faculty Fellow June - August 1981
Summer Research Grant, Louisiana State University 1978
NSF grant for graduate study September 1972 - August 1975


Research and Teaching Interests

Linear Analysis: Partial Differential Equations; Multilinear Algebra; Inequalities



Selected Publications

  1. T. H. Pate, Lower bounds for the norm of the symmetric product, Linear Algebra and Its Applications, (3)14(1976), 285-291.
  2. T. H. Pate, Invariant subspaces for certain linear transformations on a space of tensors, J. Linear and Multilinear  Algebra, (1)5(1977), 11-18.
  3. T. H. Pate, Some improvements  in Neuberger’s iteration procedure for solving partial differential equations, J. of Differential Equations, (1)34(1979), 261-272.
  4. T. H. Pate, An application of the Neuberger iteration procedure to the constant coefficient linear partial differential equation, Journal of Mathematical Analysis and Applications, (2)72(1979), 771-782.
  5. T. H. Pate, A direct iterative method for an abstract Cauchy-Kowalewsky theorem, Indiana Journal of Mathematics, (3)30(1981), 415-425.


Last updated: 08/12/2015